Aa
A
A
A
Close
Teen Health Community
2.87k Members
Avatar universal

Abdominal pain and lower back pain; lower left quadrant; 17 years old

I am 17 years old, and I have been having abdominal pain with some lower back pain on my left side and it goes across the middle and barely the lower right quadrant. Feb 7th 2009, I had my gallbladder removed because it was not releasing bile, it was barely working @ 4%. After surgery I was feeling fine; each day I got a little better. But right when I thought I was back to normal I began having these pains. They are very sharp and sudden, once and I while I know when it is going to happen. They also seem worse after I eat, but on the other hand I have had moderate pain without eating. My doctor put me on Bentyl and Miralax; The Bentyl helps a lot, the laxative I am not sure about because it doesn't change my bowel movements much. 2 weeks ago, I was taken to the hospital in an ambulance from school because of the severe pain, they gave me a cat scan and nothing showed up. Next, my doctor had me get a lower bowel follow up, once again, nothing showed up. The last thing my doctor wants me to have is a colonoscopy. I plan on having one asap. I was wondering if anyone had any Ideas on what is wrong with me. My gastroenterologist is running out of Ideas. BTW, I also have Eosinophilic Esophagitis and asthma. Please help me by giving me ideas on what I may have, if you have any.
                  
                   Thanks, Fred
2 Responses
Avatar universal
You sound just like my 15 yr daughter, right down to the bentyl and miralax. She has been about 1 month since surgery. Her hida scan showed 2%. We can't get the pain in the left lower area to stop. Sometimes after meals or not. The only difference  is they found a cyst on her ovary. She ended up in the ER a week after surgery because of constipation from all the pain drugs and the carafate. We just started the bentyl today so I hope a better day tomorrow. She has missed 30 days of school already and the school is on my back about making her go on a online school. I hope you find your answer too. Every Doctor passes us on to another doctor. And its takes a month or so just to get in with specialist. She just wants to give up and drop out. I hope we get a answer soon.
Avatar universal
As I read your comment, at first I thought, some medical instrumentation feft inside, then internal adhesions. But when I read that the laxitives actually helped, two options come to mind:
- Increased bacterial presence in your intestines, if so, proper antibiotics will resolve the case.
- Intestinal parasites, proper anti-parasitic medication required.

In either case, a stool sample will confirm.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We answer your top questions about the flu vaccine.
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
Do you ever wonder exactly what happens to your body during your period? Ob/Gyn Elaine Brown, MD, explains the menstrual cycle in-depth.
Is the PS3 the new Prozac … or causing ADHD in your kid?